Help! I just started taking Remeron, and I can't stop eating. I'm craving sugar 24/7, and no matter what i eat I just want more sugar. Prior to starting it I was a fairly healthy eater. I don't want to stop taking it, but am not sure what I can do to control my appetite
4 Oct 2011
Hi londonluna. I know exactly what you're going through. I'm currently on mirtazepine (remeron) and I've put on weight. Try taking it at night, thats when I take mine. I fill up on water and coffee best I can. also, by taking it later in the evening, instead of eating snacks I have my evening meal. Theres not much else you can do, its a common side effect to the drug.best to you.
5 Oct 2011
I know exactly what you're talking about. I took Remeron a few years ago, and it seemed like I had an insatiatiable appetite. It was so bad that my stomach would hurt from eating so much and yet I'd still want to eat... Luckily, at the time, I was underweight, so it sort-of helped in that sense, but I went off of it the next time I saw my psychiatrist - I just couldn't put up with it anymore! You could try taking it at night, but I didn't find that it mattered that much when I took it. Personally, unless you find that it's helping you a lot and nothing else has, I would talk to your doctor about switching to something else...
Good luck and take care!
26 Jun 2012
Hi--I have been on remeron for 11 years and just was told that you will gain weight on this drug. My doctor prescribed it when I was going through cancer treatments but never mentioned weight gain. But I put on over 40 pounds and begged for help for years. I. was on weight watchers and still couldn't lose weight. I'm pretty ticked that I didn't check this out way back when.
- Remeron Information for Consumers
- Remeron Information for Healthcare Professionals (includes dosage details)
- Side Effects of Remeron (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have taken Remeron for about 5 years along with Lamictal and it has brought my depression to an acceptable level. However, the side affects of ...
5 answers • 28 Jul 2009
I've been taking Remeron since 10 years before bed for depression and insomnia. But what I can't understand is why I become dizzy while ...
2 answers • 16 May 2010
I am wanting my Dr. to get me off Remeron, but I have heard terrible stories about the withdrawl process. Does anyone have great advice and/or ...
3 answers • 12 Dec 2011
I am a lifelong epileptic and have recently been using Remeron for mild depression caused by acute pain over the Christmas holidays. I never had ...
1 answer • 13 Mar 2012
My sister was recently prescribed Remeron primarily for an appetite enhancer as well as Depression.?
... She is on 7.5 mg's at night. Is it common to prescribe Remeron to increase appetite AND Depression? Does Remeron increase appetite? Thank ...
4 answers • 20 Nov 2014